Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 44, NWS St. Louis, MO

July 26, 2025Lincoln County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 26, 2025, 11:18 PM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2025, 11:18 PM CDT (04:18 UTC)
Expired
Jul 27, 2025, 5:58 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 11:35 PM CDTFLASH FLOOD1 Ssw Elsberry, MOWater rescue due to flooding.
Jul 26, 11:38 PM CDTFLASH FLOODElsberry, MOMO 79 closed at Brownsmill Road due to fast-moving flood water.
Jul 27, 12:02 AM CDTFLASH FLOOD3 Ssw Elsberry, MOWater rescue due to flash flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2660 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

487 
WGUS53 KLSX 270418
FFWLSX
ILC013-MOC113-270715-
/O.NEW.KLSX.FF.W.0044.250727T0418Z-250727T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1118 PM CDT Sat Jul 26 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Central Calhoun County in southwestern Illinois...
  Northern Lincoln County in east central Missouri...

* Until 215 AM CDT.

* At 1118 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Elsberry, Davis, Hardin, Eolia, Silex, Foley, Hamburg, Whiteside, 
  New Hope and Olney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3922 9072 3923 9072 3923 9060 3922 9059
      3920 9059 3915 9062 3906 9058 3905 9059
      3904 9111 3905 9126 3914 9126 3914 9119
      3923 9118

FLASH FLOOD...RADAR INDICATED

$$

Pfahler
3 follow-up statements
672 
WGUS53 KLSX 270500
FFWLSX
ILC013-MOC113-270915-
/O.EXT.KLSX.FF.W.0044.000000T0000Z-250727T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1200 AM CDT Sun Jul 27 2025

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Central Calhoun County in southwestern Illinois...
  Northern Lincoln County in east central Missouri...

* Until 415 AM CDT.

* At midnight CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 5 inches of rain have 
  fallen. Local emergency management has reported several water 
  rescues in and around the town of Elsberry. lHeavy rain is 
  continuing to fall the warning area as well. Flash flooding is 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Elsberry, Davis, Hardin, Eolia, Silex, Foley, Hamburg, Whiteside, 
  New Hope and Olney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3922 9072 3923 9072 3923 9060 3922 9059
      3920 9059 3915 9062 3906 9058 3905 9059
      3904 9111 3905 9126 3914 9126 3914 9119
      3923 9118

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Carney
602 
WGUS53 KLSX 270725
FFWLSX
ILC013-MOC113-271115-
/O.EXT.KLSX.FF.W.0044.000000T0000Z-250727T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
225 AM CDT Sun Jul 27 2025

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Central Calhoun County in southwestern Illinois...
  Northern Lincoln County in east central Missouri...

* Until 615 AM CDT.

* At 225 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 5 and 8 inches of rain 
  have fallen, and moderate to heavy rain continues to fall across 
  parts of the warned area.  Life threatening flash flooding is 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Elsberry, Davis, Hardin, Eolia, Silex, Foley, Hamburg, Whiteside, 
  New Hope and Olney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3922 9072 3923 9072 3923 9060 3922 9059
      3920 9059 3915 9062 3906 9058 3905 9059
      3904 9111 3905 9126 3914 9126 3914 9119
      3923 9118

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Carney
635 
WGUS73 KLSX 271058
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
558 AM CDT Sun Jul 27 2025

ILC013-MOC113-271108-
/O.CAN.KLSX.FF.W.0044.000000T0000Z-250727T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun IL-Lincoln MO-
558 AM CDT Sun Jul 27 2025

...FLASH FLOOD WARNING FOR CENTRAL CALHOUN AND NORTHERN LINCOLN 
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

While intermittent showers and thunderstorms can be expected, the 
heavy rain has ended. Flash flooding is no longer expected to pose a 
threat, but roads in and around Elsberry, MO remain flooded. Please 
continue to heed remaining road closures.

&&

LAT...LON 3922 9072 3923 9072 3923 9060 3922 9059
      3920 9059 3915 9062 3906 9058 3905 9059
      3904 9111 3905 9126 3914 9126 3914 9119
      3923 9118

$$

MRB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:31 PM CDT, 4 hours 47 minutes earlier. Its key messages:

  • Dangerous heat and humidity is expected to expand northward on Sunday, peaking across the area on Monday and Tuesday. Widespread relief from the heat is expected between Wednesday and Thursday.
  • Mainly scattered thunderstorms are forecast tonight through Sunday. A few of the strongest storms may have gusty winds with locally heavy rainfall also possible.
Area forecast discussion, Jul 26, 6:31 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
631 PM CDT Sat Jul 26 2025

.KEY MESSAGES...

- Dangerous heat and humidity is expected to expand northward on
  Sunday, peaking across the area on Monday and Tuesday.
  Widespread relief from the heat is expected between Wednesday
  and Thursday.

- Mainly scattered thunderstorms are forecast tonight through
  Sunday. A few of the strongest storms may have gusty winds with
  locally heavy rainfall also possible.

&&

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 235 PM CDT Sat Jul 26 2025

Widespread showers and thunderstorms in northeast Missouri
weakened late this morning, but an outflow boundary further to
the east has been a focus for showers and thunderstorms so far
this afternoon. This southwest-northeast axis in the vicinity of
the outflow boundary is where the best chances (40-60%) are
through mid/late evening, roughly from KJEF to southeast of KPPQ.
Further southeast, there has been more purely diurnally-driven
convection with a focus across portions of southeast Missouri and
southwest Illinois. The latest SPC mesoanalysis shows a very
unstable environment (>3000 J/kg MLCAPE), but deep- layer shear
has decreased to around 25-30 knots behind the MCV moving into the
southern Great Lakes. These values will continue to drop over the
next few hours. RAP soundings show some dry air at midlevels and
moderately high low- level lapse rates (~ 7 C/km), indicating a
low threat for isolated microbursts. This threat should gradually
wane after dusk as diurnal instability abates and low-level lapse
rates weaken.

Overnight tonight, low-level moisture convergence increases on the
nose of a ~20 kt low-level jet. At least scattered showers and
thunderstorms are expected along/north of the composite outflow
boundary from this afternoon/evening's convection. The low-level
moisture convergence is not particularly strong. Therefore, would
not expect too much in the way of organization of the convection
late tonight. That being said, there may be some training of storms
in an environment characterized by deep warm cloud depths and
precipitable water values around 2.00" (>95th percentile of
climatology). The 12Z HREF hints at this threat as well, showing
some isolated pockets of 2-4" of rain. Given that this rain should
focus southeast of where it fell last night/this morning and the
fact that the low-level forcing for ascent is not particularly
strong, did not elect to go with a flash flood watch and think that
flash flooding, if any were to occur, would be very isolated in
nature. Exactly where in the CWA this activity will focus is
uncertain, mainly due to the fact we will not know where the
composite outflow boundary will be later this evening. The best
guess is that it may get as far southeast as the I-44/I-70 corridors
in Missouri/Illinois respectively. That would mean that the best
chances (40-60%) of showers and thunderstorms tonight would tend to
want to focus from central Missouri east/northeast into south-
central Illinois.

While there is some variability in CAMs with how things evolve on
Sunday, the nocturnal low-level jet does not fade very quickly. This
would suggest that isolated to scattered showers and thunderstorms
may keep going through the morning hours, before there is at least a
slight uptick in coverage by early afternoon as diurnal instability
increases. The best chances by Sunday afternoon (30-50%) should
shift southeast, more across east central and southeast Missouri as
well as southwest Illinois. The threat for any microbursts should be
lower than today, mainly due to poorer low-level lapse rates.

In terms of the heat, an expansion to the north still appears
likely. Even with highs around 90 degrees in northeast Missouri and
west-central Illinois, dewpoints in the upper 70s are expected.
Therefore, expanded the heat advisory for the remainder of the CWA
as peak heat index values of around 105 degrees are expected
Sunday afternoon. Further southeast, there actually is a bit more
uncertainty with respect to temperatures and associated heat
index values given the better chances for showers and
thunderstorms Sunday morning/afternoon. However, given that the
convection is not expected to be too widespread nor organized,
temperatures should be able to get at least to around 90 degrees.
With the very high humidity/dewpoints, that should be enough to
see maximum heat index values of 100-105F+. That being said, there
may be some pockets that stay cooler tomorrow afternoon due to
thunderstorms, but confidence in widespread cooler temperatures is
definitely not high enough to make any changes with the ongoing
heat advisory/extreme heat warning.

Gosselin

&&

.LONG TERM...  (Sunday Night through Next Saturday)
Issued at 235 PM CDT Sat Jul 26 2025

(Sunday Night - Tuesday Night)

There may be some lingering showers and thunderstorms Sunday evening
across parts of southeast Missouri and southwest Illinois, but this
activity should diminish with loss of daytime heating. It appears we
may finally get a dry overnight period as the mid-Mississippi Valley
begins to feel more direct influences from the amplifying mid/upper
level anticyclone just to our south. This should help steer Sunday
night/Monday morning's round of storms further to the north and
east. Dry weather is then forecast through Tuesday night.

Early next week is all about the heat. The very anomalous mid/upper
level anticyclone continues to build northward through Monday
night/early Tuesday. A near 600 dm 500-hPa anticyclone centered in
the mid south would be record-breaking for that part of the country
to put this pattern in perspective. High temperatures will increase
early next week, likely peaking on Tuesday afternoon in most areas.
Highs in the mid to upper 90s are forecast each afternoon. I think
the chances of anyone actually seeing 100+ degree highs has
decreased as the 850-hPa thermal ridge is a bit more modest (+21
to +23C) compared to what it looked like 24-48 hours ago. These
values are certainly anomalously warm, but more on the order of
just above the 90th percentile of climatology and not extremely
warm for this time of year. In addition, there is a bit more
confidence in dewpoints staying well into the 70s for most
locations. This rich low-level moisture also helps with diurnal
cumulus development in the afternoon, helping to limit the
temperature rise after the cumulus forms. Regardless of the exact
air temperatures, very dangerous heat is expected both afternoons.
Peak heat index values of 105-110F+ are expected, with the
highest values within the urban heat island of metropolitan St.
Louis and adjacent portions of southwest Illinois where dewpoints
are most likely to be closer to the 80 degree mark.

(Wednesday - Next Saturday)

A significant pattern change will take place as we transition from
mid to late week as anomalous mid/upper level troughing carves
into southeast Canada. All signs continue to point toward a cold
frontal passage sometime Wednesday/Wednesday night, with
significantly cooler temperatures infiltrating the mid-Mississippi
Valley. Ensemble guidance has also trended cooler with the
strength of this air mass, with mean 850-hPa temperatures
anomalies Friday/Friday night in the -2 to -5C range. What remains
more impressive is the strength of the surface anticyclone moving
into the Upper Midwest. The latest NAEFS has a 1026+ hPa high in
Wisconsin Friday afternoon, which would be near-record breaking
for the beginning of August. High temperatures in the mid 70s to
low 80s are forecast Friday/Saturday, with lows ranging from the
upper 50s to mid 60s. Spread on the NBM remains on the low side
for 5-7 days out, with only about a 3-5 degree difference for most
locations between the 25th/75th percentiles. Even the 75th
percentile still shows high temperatures some 5+ degrees below
normal, so there remains high confidence in well-below normal
temperatures entering next weekend.

What does remain uncertain is exactly when the cold front will
move through the region. Latest trends have slowed down the front
slightly, but there is a signal for a possible MCS moving
southeast into the area Wednesday morning. This of course would
lead to much cooler temperatures due to the rain and associated
cloud cover. However, if the front is delayed enough and it stays
dry/sunny, one last day of heat/humidity would be in store at
least for parts of the area. Given the uncertainty and the fact
that Wednesday is still 4 days out, no change to the end of the
heat headlines.

The best chances of showers and thunderstorms (40-60%) are
accompanied by the cold front in the Wednesday/Wednesday night
time frame. Deterministic guidance also shows some northwest flow
disturbances behind the front, which could yield some showers and
maybe even some elevated convection Thursday/Thursday night.

Gosselin

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 630 PM CDT Sat Jul 26 2025

The main and likely only concern this TAF period will remain focused
on showers and thunderstorms at times across the area through Sunday
evening. There is a rather large amount of uncertainty on the
location and coverage of showers and thunderstorms through the rest
of the evening into overnight with near-term TEMPO and later PROB30
groups included at all terminals for the periods of highest chances.
Additional development or redevelopment of showers and thunderstorms
are expected to mainly be focused across east-central/southeastern
MO and southwestern IL Sunday afternoon and evening. Therefore, St.
Louis metro terminals have the highest chance (relative to other
terminals) during that time. Thunderstorms will be capable of MVFR
to briefly IFR flight conditions and gusty winds.

Pfahler

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Tuesday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-
     Lincoln MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
     Warren MO-Washington MO.

     Extreme Heat Warning until 7 PM CDT Tuesday for Franklin MO-
     Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO.

     Heat Advisory from 1 PM Sunday to 7 PM CDT Tuesday for Knox MO-
     Lewis MO-Marion MO-Shelby MO.

IL...Heat Advisory until 7 PM CDT Tuesday for Calhoun IL-Fayette IL-
     Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL.

     Extreme Heat Warning until 7 PM CDT Tuesday for Bond IL-Clinton
     IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair
     IL-Washington IL.

     Heat Advisory from 1 PM Sunday to 7 PM CDT Tuesday for Adams IL-
     Brown IL.

&&

WFO LSX
Hazardous weather outlook, Jul 26, 3:00 PM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
300 PM CDT Sat Jul 26 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-272000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
300 PM CDT Sat Jul 26 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Dangerous heat will continue this evening.

Mainly scattered thunderstorms are forecast tonight. Locally heavy
rainfall is possible along with some gusty winds in the stronger
thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Dangerous heat will continue over much of the area through at least
Tuesday.

There is a chance of thunderstorms Sunday and again Wednesday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding or wind damage to the
National Weather Service.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:41 PM CDTRiver Flood WarningLSXLewis66 hr
Jul 26, 10:04 PM CDTRiver Flood WarningLSXPike12 days
Jul 26, 10:04 PM CDTRiver Flood WarningLSXPike12 days
Jul 26, 10:56 PM CDTAreal Flood AdvisoryLSXLincoln22 min
Jul 26, 11:52 PM CDTFlash Flood WarningLSXPike7 hr
Jul 27, 2:36 AM CDTFlash Flood WarningLSXAudrain, Pike4 hr
Jul 27, 3:39 AM CDTFlash Flood WarningLSXAudrain, Monroe, Ralls3 hr
Jul 27, 5:58 AM CDTAreal Flood WarningLSXLincoln7 hr
Jul 27, 6:33 AM CDTAreal Flood WarningLSXPike117 min
Jul 27, 9:12 AM CDTAreal Flood AdvisoryLSXCrawford, Washington3 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXMarion52 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXLincoln71 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXRalls38 hr
Jul 27, 2:27 PM CDTRiver Flood WarningLSXClinton31 hr

Nearby

Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.